Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 64, NWS New Orleans, LA

May 8, 2006Pike County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at May 8, 2006, 9:21 PM CDT for Pike County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2006, 9:21 PM CDT (02:21 UTC)
Expired
May 8, 2006, 9:45 PM CDT
In force
24 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Pike County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 7:56 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2016 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 9:02 PM CDT, 19 minutes earlier.

Area forecast discussion, May 8, 9:02 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
902 PM CDT MON MAY 8 2006

.UPDATE...
LATEST UPPER AIR SOUNDING REVEALED NO CAP AND PW VALUE UP TO 1.9
INCHES. LCH CAPE VALUE WAS NEAR 2400 J/KG WITH A CAP THIS EVENING.
NO CAP OFF OF LIX SOUNDING SHOULD EQUATE AROUND 3000 J/KG. LAPSE
RATES ARE STEEPER AT LIX THAN LCH. IN ADDITION...12 KNOTS AT 850MB
AND WNW AT 500 MB REVEALED WEAK SHEAR BUT VEERING WITH HEIGHT.
WITH SVR WATCH OUT WITH GOOD BOX PLACEMENT...HAVE UPDATED ZONES AND GRIDS.

&&

.PREV DISCUSSION... (ISSUED 226 PM CDT MON MAY 8 2006)

DISCUSSION...

EARLY THIS AFTERNOON THE FRONTAL BOUNDARY ACROSS THE AREA HAD
MOSTLY DISSIPATED WITH SOUTHERLY FLOW SPREADING ACROSS THE PCWA
AND DEW POINTS NEARING 70F IN THE NORTHERN PORTIONS OF OUR AREA.
CONVECTION HAD NOT YET DEVELOPED ... BUT HAS BEGUN TO THE EAST.
THERE REMAINS A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF THE
AFTERNOON INTO THE EARLY EVENING HOURS AS THE CAP WEAKENS.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND
WEDNESDAY AS SHORTWAVES MOVE ACROSS THE AREA IN ADVANCE OF THE
COLD FRONT. THE FRONT SHOULD PUSH THROUGH ON THURSDAY...FOLLOWED
BY HIGH PRESSURE DRY WEATHER THROUGH SATURDAY. THE NEXT CHANCE
FOR RAIN WILL BE ON SUNDAY AS THE HIGH PRESSURE SHIFTS EASTWARD
AND SHORTWAVES EMBEDDED WITHIN THE NORTHWEST FLOW MOVE ACROSS OUR
AREA.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 8, 11:00 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON MAY 8 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091230-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT MON MAY 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS
AFTERNOON. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE
POTENTIAL FOR DAMAGING WIND GUSTS AND SMALL HAIL. THUNDERSTORMS ARE
EXPECTED TO BECOME MORE ISOLATED IN COVERAGE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH
THURSDAY. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE. ISOLATED
THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, May 8, 6:43 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
643 PM CDT MON MAY 8 2006

LAZ040-090016-
ST TAMMANY-
643 PM CDT MON MAY 8 2006

...STRONG THUNDERSTORM OVER SOUTHEAST ST TAMMANY PARISH...

AT 630 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EDEN ISLE AND EAST LAKE PONTCHARTRAIN. A FEW
MOTORISTS REPORTED PEA SIZED HAIL ON THE TWIN SPAN APPROACHING THE
NORTHSHORE. THIS STORM WILL CONTINUE TO MOVE EAST AT 15 MPH. IN
ADDITION...GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED JUST SOUTH OF
SLIDELL THROUGH 715 PM.

PERSONS IN AND AROUND THE MENTIONED AREAS SHOULD CONTINUE TO MONITOR
THE LATEST WEATHER INFORMATION IN CASE WARNINGS ARE ISSUED FOR
THIS STORM.

18

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:44 PM CDTSevere Thunderstorm WarningLIXWashington61 min
May 8, 8:34 PM CDTSpecial Marine WarningLIX56 min
May 8, 9:06 PM CDTSevere Thunderstorm WarningLIXTangipahoa, Washington54 min
May 8, 9:43 PM CDTTornado WarningLIXWashington47 min
May 8, 10:44 PM CDTSevere Thunderstorm WarningLIXSaint Tammany46 min
May 8, 7:33 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson57 min
May 8, 8:20 PM CDTTornado WarningLIXPearl River40 min
May 8, 8:45 PM CDTTornado WarningLIXHancock, Pearl River30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.